MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133MX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133MX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Catalog Number 133MX-14-T
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformance noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.The reason for reoperation was due to a tear in the tissue expander.This is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Healthcare professional reported an unknown side "tear" in tissue expander.Device was explanted.
 
Additional Manufacturer Narrative
Further investigation (fi) results: the review of the documentation associated to the manufacturing process indicates that all devices with work order (b)(4) were released in accordance with allergan medical¿s procedures, and no anomalies were found in the documents or in the personnel training related to the reported event.According to the device analysis performed in the laboratory, observed void in insert (vi).Considering that there is not an adverse trend for this event, no additional actions are deemed required at this time.The issues with void in insert will continue to be monitored and a corrective action will take in the future if deemed appropriate.
 
Event or Problem Description
Healthcare professional reported a left side "tear" in tissue expander.Device was explanted.
 
Additional Manufacturer Narrative
A further investigation (fi) has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.Device evaluation: visual analysis of the returned device identified a curved opening and brown particles.A leak test was performed which found one opening.A microscopic analysis identified a curved sharp opening on the stable base bond edge assessed as an unidentified tear opening.A dimension measurement in the shell was performed which identified the shell thickness within the specification.An air void measuring 2.3mm was observed between the shell and insert which is out of specification and is assessed as a workmanship.Based on the device analysis the final assessment is a sharp opening assessed as an unidentified tear opening.
 
Event or Problem Description
The events occurred on the left side.

Brand Name
STYLE 133MX TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key8736383
Report Number9617229-2019-07171
Device Sequence Number19358498
Product Code LCJ
UDI-Device Identifier10888628004498
UDI-Public10888628004498
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Catalogue Number133MX-14-T
Device Lot Number3042187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer06/26/2019
08/09/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/24/2019
09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;